Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Using minoxidil 5% for hair loss. Is nanoxidil better and healthier?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
hello :)

Im using Minoxidil 5% for hair loss; and I got much fuller hair now; and I think it's working very good :)
But Now I need to order again; I read about this new cure: Nanoxidil ; and they're saying its better and healtier.

could you tell me about this ? and should I switch to nano ?

Posted Fri, 19 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 9 hours later

Thanks for writing in.

Minoxidil is a proven molecule with good results in clinical trials.

Nanoxidil is newer molecule but with lesser side effects.

You can change over to Nanoxidil if you want to.

Caution is warranted if changing therapies.

A good rule for changing therapy is: If you use minoxidil with good results, continue that therapy without interruption; if you have used minoxidil but have not seen the desired results, it is appropriate to try nanoxidil; and if you are just beginning therapy, start with nanoxidil because of its greater potential and fewer side effects.

To summarize I would like to say If you are having good results with minoxidil it is better to continue with it. Change is needed if you dont get results with minoxidil or you have side effects of it.

Hope this helps.

I would be available for any further follow up.


Above answer was peer-reviewed by
Follow-up: Using minoxidil 5% for hair loss. Is nanoxidil better and healthier? 2 days later
when with talk about side effects of minoxidil ? what kind of side effects are we talking about ?

Answered by Dr. Sudarshan 8 minutes later

Minoxidil causes side effects in few individuals.They can be hypotension,headache, growth of hair on unwanted area.It rarely causes paradoxical hair loss in early days.

These are seen in very few people.

Usually are self limiting.

There are no other serious side effects.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor